Is it possible to be over medicated on a low do... - Thyroid UK

Thyroid UK

112,085 members130,345 posts

Is it possible to be over medicated on a low dose of Levothyroxine?

Redefining_Randi
Redefining_Randi

I’ve been on my original 50mcg Levothyroxine dosage since February. This past week or so, I have been feeling many symptoms of “hyper” thyroid.

I have been extremely anxious, irritable, fast talking & high heart rate during the day; especially at work where my anxiety is naturally high.

Then at night, it’s hard for me to fall & stay asleep due to heart palpitations, heat sensitivity, body temp raising & sweating.

Last blood I had a few weeks ago, doc said my thyroid looked “normal”. Only thing that looked off was my Vitamin D. She recommended D3 5000ui. Been taking those and a multivitamin for about a month-ish and wonder if these are also playing a role in my issues?

1 Reply
oldestnewest
SlowDragon
SlowDragonAdministrator

One of your previous posts says you have PCOS as well

So it's likely your thyroid issue is due to Hashimoto's also called autoimmune thyroid disease diagnosed by high thyroid antibodies

Have you had thyroid antibodies tested? If not ask GP to do so. Low vitamin levels are extremely common with Hashimoto's.

How low was your vitamin D? If very low (under 25nmol) then your GP should prescribe loading dose (short term very high dose)

If under 50nmol, then you are best self supplementing. With Hashimoto's using Better You vitamin D mouth spray is good as avoids poor gut function. Comes in various strengths including 5000iu

Retest after 2-3 months via vitamindtest.org.uk

Insist on B12, folate and ferritin being tested too. Add results and ranges if you already have them

Multivitamins are not usually recommended on here as they contain far too little of anything we actually need and also very likely to have iodine in

Iodine supplements are not recommended if you have Hashimoto's

drknews.com/iodine-and-hash...

thyroidpharmacist.com/artic...

You may also like...